Alert archive / California / Wind Advisories in 2008
Wind Advisory 11, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Apr 19, 2008, 5:50 PM PDT for 8 counties in California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 5:50 PM PDT (00:50 UTC)
- Expired
- Apr 19, 2008, 10:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 69 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.8 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 200050 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 550 PM PDT SAT APR 19 2008 CAZ006-505-508-509-200500- /O.NEW.KMTR.WI.Y.0011.080420T0050Z-080420T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- 550 PM PDT SAT APR 19 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT SATURDAY EVENING FOR COASTAL SECTIONS OF THE SAN FRANCISCO BAY AREA... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT SATURDAY EVENING. LATE ON SATURDAY AFTERNOON WIND GUSTS AS HIGH AS 50 MPH WERE REPORTED IN THE CITY OF SAN FRANCISCO...AT THE SAN FRANCISCO AIRPORT...AND AT PILLAR POINT ON THE SAN MATEO COUNTY COAST. STRONG AND GUSTY WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL CONTINUE TO AFFECT COASTAL AREAS OF THE SAN FRANCISCO BAY AREA THROUGH EARLY THIS EVENING. WINDS WILL BEGIN TO SUBSIDE LATER THIS EVENING BUT COOL AND BLUSTERY CONDITIONS WILL CONTINUE THROUGH SUNDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 35 MPH OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DYKEMA
1 follow-up statement
000 WWUS76 KMTR 200512 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1012 PM PDT SAT APR 19 2008 CAZ006-505-508-509-200615- /O.EXP.KMTR.WI.Y.0011.000000T0000Z-080420T0500Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- 1012 PM PDT SAT APR 19 2008 ...WIND ADVISORY HAS EXPIRED... GUSTY WEST WINDS THAT DEVELOPED EARLIER THIS EVENING HAVE DIMINISHED BELOW ADVISORY CRITERIA. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Apr 19, 4:15 PM PDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 19, 4:15 PM PDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
415 PM PDT SAT APR 19 2008
.DISCUSSION...AS OF 2:00 PM PDT SATURDAY...TEMPERATURES ARE RUNNING
AS MUCH AS 16 DEGREES COOLER THAN YESTERDAY AT THIS TIME WITH A
CURRENT READING OF 52 IN THE CITY. THE COOLER TEMPERATURES ARE
COURTESY OF STRONG NW WINDS ADVECTING IN WELL BELOW NORMAL
TEMPERATURES. WIND GUSTS TO 40 MPH HAVE BEEN FREQUENT THROUGH THE
DAY AT SFO WITH GUSTS TO AROUND 25 MPH AT MOST REPORTING LOCATIONS.
THE AIRMASS IS COLD ENOUGH THAT NEAR RECORD COLD WILL OCCUR
OVERNIGHT BUT WINDS WILL BE STRONG ENOUGH TO KEEP MOST OF THE SITES
FROM REACHING RECORDS. THE ONE EXCEPTION IS DOWNTOWN OAKLAND WHICH
HAS A SHORTER CLIMATE RECORD ONLY GOING BACK TO 1970. THE FORECAST
LOW IS 44 WITH THE RECORD LOW BEING 46 FOR SUNDAY MORNING. 10-20%
POPS STAY IN THE FORECAST DUE TO THE STRONG DYNAMICS...HOWEVER
MOISTURE DOES APPEAR TO BE LACKING BUT ANY UPSTREAM SHORTWAVES
WILL BRING AT LEAST THE SLIGHT CHANCE OF A SHOWER TO COASTAL AND
HILLSIDE LOCATIONS THROUGH SUNDAY. HOWEVER...CONFIDENCE IS NOT HIGH
ON THIS AND FUTURE FORECASTS MAY WANT TO DROP POPS TO 10% OR LESS.
TEMPERATURES STAY WELL BELOW NORMAL (10-15 DEGREES) ON SUNDAY WITH
THE COOL AIRMASS ALOFT AND CONTINUED NW ONSHORE FLOW. HOWEVER WINDS
WILL BE NOTABLY LIGHTER BOTH ON LAND AND OVER THE OCEAN.
A MODEST WARMING TREND BACK TO NEAR NORMAL IS FORECAST MONDAY AND
TUESDAY AS ZONAL FLOW ALOFT RETURNS TO THE WEST COAST. THE 12Z
ECMWF BRINGS THE NEXT RAIN CHANCE IN TUESDAY NIGHT INTO WEDNESDAY.
IN COORDINATION WITH SURROUNDING OFFICES HAVE LEFT POPS IN THE
SLIGHT CHANCE CATEGORY BUT THIS MAY NEED TO BE TRENDED UPWARDS IF
FUTURE MODEL RUNS SHOW CONSISTENCY WITH THE SOUTHERN EDGE OF THE
RAIN/NO RAIN BOUNDARY. IF RAIN SHOULD FALL QPF WOULD BE LIGHT AND
MAINLY CONFINED TO THE NORTH BAY.
AFTER THE MIDWEEK TROUGH PASSES THROUGH MORE SIGNIFICANT RIDGING IS
PROGGED BY THE END OF THE WEEK AND INTO THE WEEKEND. GFS BIAS
CORRECTED TEMPERATURE GRIDS INDICATE WIDESPREAD READINGS INTO THE
80S BY ABOUT FRIDAY AS THE SURFACE THERMAL TROUGH DEVELOPS ALONG
THE COAST UNDER A 582-585 DM RIDGE.
&&
.AVIATION...AS OF 4:15 PM SATURDAY...VFR IS REPORTED AT ALL AREA
TERMINALS. GUSTY NW FLOW...RAPID DRYING OF THE BOUNDARY LAYER AND
STRONG LOW LEVEL COLD AIR ADVECTION HAS COMBINED TO BREAK APART THE
STRATUS LAYER...INCLUDING A RESILIENT AREA OF STRATUS THAT CLUNG TO
MONTEREY PENINSULA OVERNIGHT AND THIS MORNING. VFR WILL LIKELY HOLD
THROUGH TONIGHT THOUGH PATCHES OF COASTAL STRATUS MAY TRY TO FORM AT
TIMES.
VERY STRONG ONSHORE PRESSURE GRADIENTS OF 5-6 MB FROM SFO-SAC WILL
GRADUALLY SUBSIDE THROUGH THE EVENING. THE ACV-SFO GRADIENT IS
FORECAST TO SUBSIDE AS WELL. GUSTY WEST WINDS ARE LIKELY AGAIN SUNDAY
AFTERNOON AND EVENING BUT NOT EXPECTED TO BE AS STRONG AS TODAY.
&&
.MARINE...AS OF 4:00 PM SATURDAY...GALE WARNINGS CONTINUE FOR MOST
OF THE COASTAL WATERS TONIGHT FOLLOWED BY GRADUALLY DECREASING NW
WINDS. W-NW WINDS OVER THE BAYS WILL BE GUSTY THROUGH THE EVENING.
PRESENT ADVISORIES FOR THE BAYS MAY NEED TO BE EXTENDED OVERNIGHT AS
WELL AS FOR SUNDAY. MODERATE ONSHORE GRADIENTS OF 3 MB FROM SFO-SAC
MAY LEAD TO SMALL CRAFT ADVISORY WINDS SUNDAY OVER SFO BAY. CONTINUED
LOW LEVEL COLD AIR ADVECTION ACROSS MONTEREY BAY MAY PRODUCE MORE
GUSTY NW WINDS ON SUNDAY AS WELL. WILL LOOK THIS OVER A BIT MORE AS
THE EVENING UPDATE APPROACHES.
.MTR WATCHES/WARNINGS/ADVISORIES..
.TNGT...GLW...PT ARENA TO PT PINOS 0-20 NM
...GLW...PT ARENA TO PIEDRAS BLANCAS 20 TO 60 NM
...SCA...POINT PINOS TO PT PIEDRAS BLANCAS 0-20 NM
...SCA...SF BAY AND MONTEREY BAY
...SCA...ROUGH BAR...SF BAY
PUBLIC FORECAST: RWW
AVIATION/MARINE: CANEPA
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:55 AM PDT | Frost Advisory | MTR | Marin, Napa, Sonoma | 29 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.